MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-4 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-4 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B119
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/28/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: could you kindly provide the lot number, please? how many devices demonstrated the alleged deficiency? did the event occur during one or multiple patient procedures? what is the total number of procedures?- have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? please provide the source or name of person providing answers to follow-up questions: four cases of needle detachment have occurred in two months.(one has already been reported, and three have been reported the defective product has already been sent.) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The single complaint was reported with multiple events.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2025 and barbed suture was used.During an unknown cardiovascular surgery, the suture was detached from the needle.Four cases of needle detachment have occurred in two months.(one has already been reported, and three have been reported the defective product has already been sent.) the issue has reported but the details are unknown at this time, so it is being confirmed.It was not a control release needle.Another product was used to complete the case.No sample will be returned.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-4 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22913323
Report Number2210968-2025-09927
Device Sequence Number9221549
Product Code NEW
UDI-Device Identifier10705031240889
UDI-Public10705031240889
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown